Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 53, NWS La Crosse, WI

May 31, 2013Olmsted County, Wabasha County, Winona County, Minnesota; Buffalo County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 3:03 PM CDT for Olmsted County, Wabasha County, Winona County, Minnesota; Buffalo County, Wisconsin. It was in force for 57 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2013, 3:03 PM CDT (20:03 UTC)
Expired
May 31, 2013, 4:00 PM CDT
In force
57 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI

The radar

The La Crosse radar (KARX), 81 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:05 PM CDTHAIL 0.88Plainview, MNCALLED IN BY DISPATCH
May 31, 3:06 PM CDTHAIL 0.25Eyota, MN
May 31, 3:08 PM CDTHAIL 0.75Eyota, MNDIME SIZE HAIL
May 31, 3:13 PM CDTHAIL 1.755 Sw Kellogg, MNBETWEEN PLAINVIEW AND KELLOGG
May 31, 3:16 PM CDTHAIL 0.25Plainview, MN
May 31, 3:21 PM CDTHAIL 0.5Maxville, WI
May 31, 3:22 PM CDTHAIL 0.751 Wsw Wabasha, MNDIME SIZE HAIL ALONG HIGHWAY 60 NEAR WABASHA
May 31, 4:00 PM CDTHAIL 0.253 Nw Fountain City, WI
May 31, 4:01 PM CDTHAIL 0.88Fountain City, WI
May 31, 4:06 PM CDTHAIL 16 N Fountain City, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:35 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WUUS53 KARX 312003
SVRARX
MNC109-157-169-WIC011-312100-
/O.NEW.KARX.SV.W.0053.130531T2003Z-130531T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT FRI MAY 31 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
  EASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
  NORTHWESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
  BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 400 PM CDT

* AT 302 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM WABASHA TO PLAINVIEW TO EYOTA...AND MOVING
  NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KELLOGG AND DOVER AROUND 310 PM CDT.
  ST. CHARLES AND ALMA AROUND 315 PM CDT.
  ALTURA AND MODENA AROUND 325 PM CDT.
  MONDOVI AROUND 330 PM CDT.
  ROLLINGSTONE AROUND 335 PM CDT.
  FOUNTAIN CITY AROUND 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4411 9230 4445 9225 4446 9224 4444 9221
      4442 9209 4458 9204 4460 9199 4460 9153
      4425 9153 4420 9161 4417 9161 4415 9157
      4412 9159 4385 9239
TIME...MOT...LOC 2003Z 241DEG 38KT 4441 9205 4417 9210
          4392 9224

HAIL...1.00IN
WIND...60MPH

$$

RRS
5 follow-up statements
788 
WWUS53 KARX 312010
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT FRI MAY 31 2013

MNC109-157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
310 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTHWESTERN WINONA...EASTERN WABASHA AND EASTERN OLMSTED COUNTIES
UNTIL 400 PM CDT...

AT 306 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WABASHA TO PLAINVIEW TO EYOTA...AND MOVING
NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. DIME TO NICKLE SIZED HAIL HAS     
         BEEN REPORTED WITH THIS LINE OF STORMS. 

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  KELLOGG AROUND 315 PM CDT.
  ALMA AROUND 320 PM CDT.
  MODENA AROUND 325 PM CDT.
  ALTURA AND BUFFALO AROUND 330 PM CDT.
  MONDOVI AND ROLLINGSTONE AROUND 335 PM CDT.
  FOUNTAIN CITY AROUND 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4444 9221 4442 9209 4458 9204 4460 9199
      4460 9153 4425 9153 4420 9161 4417 9161
      4415 9157 4412 9159 4390 9234
TIME...MOT...LOC 2010Z 241DEG 38KT 4443 9199 4420 9208
          4398 9218

HAIL...1.00IN
WIND...60MPH

$$

RRS
719 
WWUS53 KARX 312015
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT FRI MAY 31 2013

MNC109-157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
315 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTHWESTERN WINONA...EASTERN WABASHA AND EAST CENTRAL OLMSTED
COUNTIES UNTIL 400 PM CDT...

AT 313 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF WABASHA TO 5 MILES SOUTHWEST
OF KELLOGG TO DOVER...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZED HAIL WAS     
         REPORTED BETWEEN KELLONG AND PLAINVIEW.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ALMA AROUND 320 PM CDT.
  ALTURA AROUND 325 PM CDT.
  MODENA AROUND 330 PM CDT.
  ROLLINGSTONE AND BUFFALO AROUND 335 PM CDT.
  MONDOVI AROUND 340 PM CDT.
  FOUNTAIN CITY AROUND 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4443 9217 4442 9209 4458 9204 4460 9199
      4460 9153 4425 9153 4420 9161 4417 9161
      4415 9157 4412 9159 4394 9229
TIME...MOT...LOC 2014Z 233DEG 39KT 4447 9195 4424 9203
          4402 9213

HAIL...1.75IN
WIND...60MPH

$$

RRS
940 
WWUS53 KARX 312025
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT FRI MAY 31 2013

MNC109-157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
325 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTHWESTERN WINONA...EASTERN WABASHA AND EAST CENTRAL OLMSTED
COUNTIES UNTIL 400 PM CDT...

AT 321 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF MODENA TO KELLOGG TO 5 MILES
WEST OF ALTURA...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. DIME SIZED HAIL WAS REPORTED ON   
         THE WEST SIDE OF WABASHA AT 322 PM.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BUFFALO AND MODENA AROUND 330 PM CDT.
  ROLLINGSTONE AROUND 335 PM CDT.
  FOUNTAIN CITY AND MONDOVI AROUND 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4434 9213 4446 9207 4458 9204 4460 9199
      4460 9153 4425 9153 4420 9161 4417 9161
      4415 9157 4412 9159 4396 9220
TIME...MOT...LOC 2024Z 233DEG 39KT 4453 9182 4430 9191
          4408 9201

HAIL...1.25IN
WIND...60MPH

$$

RRS
320 
WWUS53 KARX 312035
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT FRI MAY 31 2013

MNC109-157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
335 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTHWESTERN WINONA...SOUTHEASTERN WABASHA AND EAST CENTRAL OLMSTED
COUNTIES UNTIL 400 PM CDT...

AT 333 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MONDOVI TO 6 MILES SOUTH OF MODENA TO 5 MILES
NORTHWEST OF ROLLINGSTONE...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FOUNTAIN CITY AND MONDOVI AROUND 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4441 9200 4460 9199 4460 9153 4425 9153
      4420 9161 4417 9161 4415 9157 4412 9159
      4398 9216
TIME...MOT...LOC 2035Z 233DEG 39KT 4461 9169 4438 9177
          4416 9188

HAIL...1.00IN
WIND...60MPH

$$

RRS
708 
WWUS53 KARX 312046
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
346 PM CDT FRI MAY 31 2013

MNC109-312056-
/O.CAN.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-
346 PM CDT FRI MAY 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OLMSTED COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4440 9189 4460 9191 4460 9153 4425 9153
      4420 9161 4417 9161 4415 9157 4412 9159
      4401 9203
TIME...MOT...LOC 2046Z 233DEG 39KT 4464 9166 4440 9167
          4410 9181

$$

MNC157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
WABASHA MN-WINONA MN-BUFFALO WI-
346 PM CDT FRI MAY 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTH CENTRAL WINONA AND EAST CENTRAL WABASHA COUNTIES UNTIL 400 PM
CDT...

AT 341 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MONDOVI TO 7 MILES SOUTHEAST OF MODENA TO
ALTURA...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FOUNTAIN CITY AROUND 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4440 9189 4460 9191 4460 9153 4425 9153
      4420 9161 4417 9161 4415 9157 4412 9159
      4401 9203
TIME...MOT...LOC 2046Z 233DEG 39KT 4464 9166 4440 9167
          4410 9181

HAIL...1.00IN
WIND...60MPH

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:27 PM CDT, 36 minutes earlier.

Area forecast discussion, May 31, 2:27 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
227 PM CDT FRI MAY 31 2013

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 227 PM CDT FRI MAY 31 2013

WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW
OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING
NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS
OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF
1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND
65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END
BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE
INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA.
LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN
ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE
SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT.

LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON
SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE
COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED
THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON
HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY
DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE
POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT
MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE
65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE
RANGE EAST OF THE MISSISSIPPI RIVER.

SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE
MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT
LOWS DROPPING INTO THE 40S AND LOWER 50S.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 227 PM CDT FRI MAY 31 2013

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A
MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE
A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE
60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG
AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE.

FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE
FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER
REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES.
MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY
NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW
AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING
THINGS OUT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED
AT 1248 PM CDT FRI MAY 31 2013

THE MAIN FOCUS AT THE TAF SITES IS WITH THE TIMING ON WHEN ANY
SHOWERS OR THUNDERSTORMS WILL GET INTO THE TAF SITES. SHOWERS HAVE
ALREADY DEVELOPED NEAR RST AND WILL DRIFT TO THE EAST THROUGH THE
AFTERNOON. WITH AN UNSTABLE ENVIRONMENT IN PLACE...THESE SHOWERS
WILL QUICKLY STRENGTHEN EARLY THIS AFTERNOON WITH THUNDERSTORMS
LIKELY AT RST BETWEEN 19Z/23Z. AS THE STORMS MARCH EAST...THEY
SHOULD REACH LSE SOMETIME BETWEEN 23Z AND 02Z. MVFR CUMULUS FIELD
WILL LIKELY STAY IN PLACE OR GRADUALLY CLIMB THIS AFTERNOON BEFORE
MVFR/IFR CONDITIONS COME IN WITH THE THUNDERSTORMS. CONDITIONS
SHOULD CLEAR OUT LATER THIS EVENING WITH WINDS SUBSIDING
OVERNIGHT.

&&

.HYDROLOGY...
ISSUED AT 227 PM CDT FRI MAY 31 2013

WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH
SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER
WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS
EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS
AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER
IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER
DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...HALBACH
HYDROLOGY...DAS
Hazardous weather outlook, May 31, 11:53 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 AM CDT FRI MAY 31 2013

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-011200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1153 AM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH
SOME OF THESE POSSIBLY BECOMING SEVERE.  THESE STORMS ARE
EXPECTED TO DEVELOP ACROSS SOUTHEAST MINNESOTA AND NORTHEAST
IOWA BEFORE BECOMING MORE WIDESPREAD ACROSS WESTERN WISCONSIN
THIS EVENING.  LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO ARE
ALL POSSIBLE HAZARDS THIS AFTERNOON INTO TONIGHT. THE MAIN TIME FRAME
FOR THE POTENTIAL OF A TORNADO IS THIS AFTERNOON INTO THE EARLY
EVENING HOURS BEFORE WIDESPREAD WIND DAMAGE BECOMES THE MAIN HAZARD.

FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN
NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN
WISCONSIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE
ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF
THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BOYNE/04/HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:27 PM CDTSevere Thunderstorm WarningARXWabasha, Winona63 min
May 31, 3:56 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau19 min
May 31, 4:03 PM CDTSevere Thunderstorm WarningARXBuffalo27 min
May 31, 4:24 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau36 min
May 31, 5:30 PM CDTSevere Thunderstorm WarningARXTaylor45 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.